MAUDE Adverse Event Report: ETHICON INC. PDSII MONO VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII MONO VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D10057
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The suture was detached easily from the suture during use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional: a dispensed suture and a detached needle of product code d10057 were returned for analysis.During the visual inspection of detached needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The device history review could not be conducted, because the batch number of the complaint is unknown.Per the sample condition, the assignable cause of the pull off suture needle was a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
PDSII MONO VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8386925
Report Number2210968-2019-79230
Device Sequence Number11323290
Product Code NEW
UDI-Device Identifier10705031134324
UDI-Public10705031134324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD10057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date05/21/2019
Patient Sequence Number1